MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE
Catalog Number ATW45
Health Effect - Clinical Codes Sepsis (2067); Perforation of Esophagus (2399); Obstruction/Occlusion (2422)
Date of Event 01/01/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Publication year of 2008.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: use of temporary esophageal stent in management of perforations after benign esophageal surgery.Author: fumiaki yano, md, amr el sherif, md, charles j.Filipi, md, and sumeet k.Mittal, md citation: surg laparosc endosc percutan tech (2008);18:283¿285.The authors reported a series of 3 patients with non anastomotic postsurgical esophageal leak successfully treated by temporary esophageal stent.(patient 2) a (b)(6) year old male patient was referred for recurrent episodes of iron deficiency anemia with hemoglobin as low as 2 g/dl in which the only identifiable cause for recurrent anemia was a large incarcerated hiatus hernia.The patient underwent a transthoracic collis-nissen procedure in which a 3-cm collis gastroplasty was performed with a gastrointestinal anastomosis stapler (endo gia, atw 45, ethicon) with a 46-fr bougie placed in the esophagus.Reported complications included mid esophageal leak, persistent sepsis, and air leak in the mediastinum well above the collis segment in which 2 mediastinal drains were placed through the hiatus and brought out through the anterior abdominal wall and a feeding jejunostomy and gastrostomy tube was also placed and the patient had immediate resolution of the sepsis, and distal obstruction owing to the collis-nissen fundoplication and esophageal perforation in which an esophageal stent was placed across the perforation and fundoplication protruding 3 cm into the stomach.Post stent placement, a contrast study showed no extravasation and the patient was discharged on a mechanical soft diet.In conclusion, the placement of removable silicone-covered self-expanding polyester stents seems to be a successful minimally invasive treatment option for postoperative esophageal leaks after nonresectional surgery.

Brand Name
45MM ARTICNG LNR CUTR/WHT RLD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8917608
Report Number3005075853-2019-20934
Device Sequence Number1746681
Product Code GDW
UDI-Device Identifier10705036001096
UDI-Public10705036001096
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberATW45
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;